Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 137, NWS Charleston, WV

July 24, 20125 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 24, 2012, 1:27 PM EDT for 5 counties in West Virginia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2012, 1:27 PM EDT (17:27 UTC)
Expired
Jul 24, 2012, 2:00 PM EDT
In force
33 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Jackson County, WV, Kanawha County, WV, Mason County, WV, Putnam County, WV, Roane County, WV

The radar

The Charleston,WV radar (KRLX), 39 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 12:33 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1858 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1858 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

504 
WUUS51 KRLX 241727
SVRRLX
WVC035-039-053-079-087-241800-
/O.NEW.KRLX.SV.W.0137.120724T1727Z-120724T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
127 PM EDT TUE JUL 24 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JACKSON COUNTY IN WEST VIRGINIA...
  NORTH CENTRAL KANAWHA COUNTY IN WEST VIRGINIA...
  EAST CENTRAL MASON COUNTY IN WEST VIRGINIA...
  NORTHEASTERN PUTNAM COUNTY IN WEST VIRGINIA...
  SOUTHWESTERN ROANE COUNTY IN WEST VIRGINIA...

* UNTIL 200 PM EDT

* AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES WEST OF KENNA...OR 10 MILES SOUTHWEST OF RIPLEY...AND MOVING
  SOUTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GIVEN...FAIRPLAIN...STATTS MILLS...LIBERTY AND KENTUCK..

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
113 AND 135 IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3864 8140 3845 8155 3869 8198 3884 8185
TIME...MOT...LOC 1727Z 303DEG 25KT 3871 8181

$$

12
2 follow-up statements
247 
WWUS51 KRLX 241745
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
145 PM EDT TUE JUL 24 2012

WVC053-241755-
/O.CAN.KRLX.SV.W.0137.000000T0000Z-120724T1800Z/
MASON WV-
145 PM EDT TUE JUL 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MASON COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3864 8140 3845 8155 3861 8184 3868 8178
      3868 8177 3869 8178 3878 8171
TIME...MOT...LOC 1745Z 303DEG 25KT 3864 8168

$$

WVC035-039-079-087-241800-
/O.CON.KRLX.SV.W.0137.000000T0000Z-120724T1800Z/
PUTNAM WV-KANAWHA WV-JACKSON WV-ROANE WV-
145 PM EDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR SOUTHWESTERN ROANE...SOUTHERN JACKSON...NORTH CENTRAL KANAWHA AND
NORTHEASTERN PUTNAM COUNTIES IN WEST VIRGINIA...

AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR KENNA...OR 12 MILES SOUTH OF RIPLEY...MOVING SOUTHEAST
AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KENTUCK

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
113 AND 133 IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3864 8140 3845 8155 3861 8184 3868 8178
      3868 8177 3869 8178 3878 8171
TIME...MOT...LOC 1745Z 303DEG 25KT 3864 8168

$$

12
023 
WWUS51 KRLX 241759
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
159 PM EDT TUE JUL 24 2012

WVC035-039-079-087-241809-
/O.EXP.KRLX.SV.W.0137.000000T0000Z-120724T1800Z/
PUTNAM WV-KANAWHA WV-JACKSON WV-ROANE WV-
159 PM EDT TUE JUL 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROANE...SOUTHERN
JACKSON...NORTH CENTRAL KANAWHA AND NORTHEASTERN PUTNAM COUNTIES IN
WEST VIRGINIA WILL EXPIRE AT 200 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3864 8140 3845 8155 3861 8184 3868 8178
      3868 8177 3869 8178 3878 8171
TIME...MOT...LOC 1759Z 295DEG 34KT 3860 8144

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 11:00 AM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 24, 11:00 AM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1100 AM EDT TUE JUL 24 2012

.SYNOPSIS...
UNSETTLED PATTERN IN NORTHWEST FLOW ALOFT THROUGH MID WEEK. COLD
FRONT FRIDAY. UPPER LEVEL TROUGH THIS WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
ACTIVE PATTERN.

TRIED TO FINE TUNE HOURLY POPS A BIT...BUT IT WILL BE A
FLUID/CHANGING PROCESS AS THE CLUSTERS OF SHOWERS/STORMS CONTINUE TO
EVOLVE. ONE BATCH DEVELOPED BETWEEN 11 AND 12Z BETWEEN CRW AND BKW
AND WILL BE CROSSING THE SRN MOUNTAINS LATE THIS MORNING.  ANY
SHOWER COULD BE A DOWNPOUR.  ALSO CLUSTERS OF CONSIDERABLE
LIGHTNING.

700 FLOW UPSTREAM ABOUT 35 TO 40 KNOTS...WAS ONLY 25 KNOTS EARLIER
AT CRW BUT HAS INCREASED TO 35 KNOT AFTER 13Z.  SO INDIVIDUAL CELLS
SHOULD MOVE FAST ENOUGH TO LIMIT WATER...BUT IN THIS PATTERN
TRAINING IS POSSIBLE.  AS A RESULT...WILL BE MONITORING FOR POSSIBLE
FLASH FLOOD WATCH OR LOCALIZED WARNING.

MOST SUNSHINE SHOULD BE BETWEEN CRW AND CKB...AND MAY BE THE LAST TO
DEVELOP THE CONVECTION THIS AFTERNOON.  WILL LOWER MAXIMUM
TEMPERATURE A BIT IN THE TRI STATE AROUND HTS DUE TO CONVECTION AND
CLOUDS.

OF COURSE...A SEVERE THUNDERSTORM WATCH A POSSIBILITY TOO WITH CAPE
BETWEEN 2000 AND 3000 J/KG...BUT MORNING ACTIVITY WILL CERTAINLY BE
A FACTOR.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
WARM FRONT WILL DICTATE WHERE THE AXIS OF DEEPEST MOISTURE SETS
UP...AND THUS WHERE THE CONCENTRATION OF HIGHER POPS WILL EXIST IN
THE SHORT TERM. SAID FRONT FINALLY LIFTS NORTH WEDNESDAY NIGHT WITH
SLIGHT RIDGING ALOFT TAKING OVER TEMPORARILY WHILE IN THE WARM
SECTOR THURSDAY...WITH AN APPROACHING TROUGH AXIS FROM THE MIDWEST
FOR FRIDAY. THIS PROGRESSIVE PATTERN WILL BRING A COLD FRONT THROUGH
ON FRIDAY...SETTING UP A SLIGHT CHANGE FOR THE WEEKEND.

TROPICAL ATMOSPHERE REMAINS IN PLACE WEDNESDAY...AND WILL HAVE TO
PAY ATTENTION TO AREAS RECEIVING RAINFALL TODAY AND TONIGHT TO
DETERMINE POTENTIAL IMPACTS. HPC QPF IS NOT QUITE AS BULLISH...BUT
STILL CANNOT DISCOUNT LOCALIZED ISSUE POTENTIAL GIVEN THE PREVAILING
NORTHWEST FLOW ALOFT WEDNESDAY.

TEMPERATURES SET TO SPIKE WITH THE RIDGING ALOFT THURSDAY AND LOWER
CHANCES FOR SHOWERS AND THUNDERSTORMS.

COLD FRONT TO PUSH INTO SOUTHEAST OHIO COUNTIES THURSDAY NIGHT...AND
EVENTUALLY TO THE MOUNTAINS FRIDAY WITH WELL DEFINED FRONTOGENETIC
FORCING. WILL GET SOME ENHANCEMENT TO THE LOW LEVEL JET THURSDAY
NIGHT...SETTING THE STAGE FOR A POSSIBLE NOCTURNAL CONVECTIVE EVENT.
NAM CURRENTLY HAS ELEVATED CAPE OVER THE MIDDLE OHIO VALLEY DURING
THAT TIME PERIOD AS WELL IN SUPPORT OF THE JET. DAYTIME HEATING ADDS
TO THE THREAT FRIDAY...WITH THE LOW LEVEL JET STILL IN PLACE.

WILL SEE A MODEST COOLING TREND WITH LONG TERM MODELS HEDGING
TOWARDS LOWER 500HPA HEIGHTS TOWARDS THE WEEKEND.

IN THE END...ABLE TO MAINTAIN GOOD CONTINUITY FROM THE PREVIOUS
FORECAST WITH MODELS RELATIVELY STABILIZED IN THEIR SOLUTIONS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
USED HPC THINKING WITH SOME TWEAKS. A FEW SYSTEM WILL PUSH ACROSS
THE REGION ON FRIDAY WITH A GOOD CHANCE OF SHOWERS AND STORMS. A
COLD FRONT SHOULD THEN MOVE SOUTHEAST ON SATURDAY AND HIGH
PRESSURE WILL BUILD IN FOR SATURDAY INTO SUNDAY. A WARM FRONT WILL
THEN PUSH BACK TO THE NORTHEAST ON MONDAY.

LATEST TEMP GUIDANCE IS VERY CLOSE TO THE PREVIOUS TEMP FORECAST
FRIDAY THROUGH SUNDAY...SO VERY FEW CHANGES WERE MADE TO THE
PREVIOUS NUMBERS. GUIDANCE LOOKS GOOD FOR TEMPERATURES MONDAY AND
WAS USED.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
12Z TUESDAY THRU 12Z WEDNESDAY...
WEATHER DOMINATED BY MESOSCALE FEATURES IN NORTHWEST FLOW ALOFT.
KEYING IN ON UPPER MIDWEST DEVELOPING TSTM COMPLEX THAT WILL
ACCELERATE SOUTHEASTWARD TODAY. EXPECT THIS FEATURE WILL BEGIN
AFFECTING SOUTHEAST OHIO AROUND 13Z-14Z...REACHING A CKB-CRW LINE
AROUND 16Z-17Z...AND INTO THE SOUTHERN MOUNTAINS BY 20Z-21Z. VFR
CEILINGS AHEAD OF AND BEHIND THE CONVECTIVE COMPLEX...MVFR TO
LOCALLY IFR WITHIN THE COMPLEX. FRONTAL BOUNDARY ACCOMPANYING THIS
COMPLEX WILL REACH CENTRAL WEST VIRGINIA BEFORE STALLING OUT BY 00Z.

BY 00Z...CONVECTION ENDS NORTH...AND DECREASES CENTRAL AND SOUTH.
AFTER 00Z...HAVE INTRODUCED MAINLY SOME MVFR FOG TO ACCOUNT FOR
POTENTIAL IN POST RAIN AREAS...BUT DEVELOPMENT AND INTENSITY DEPENDS
ON CLOUDS AND BOUNDARY LAYER WINDS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY...

FORECAST CONFIDENCE: LOW TO MEDIUM .

ALTERNATE SCENARIOS: TIMING OF CONVECTIVE COMPLEX DROPPING SOUTHEAST
ACROSS AREA COULD BE SLOWER THAN FORECAST. FOG DEVELOPMENT AND
INTENSITY MAINLY AFTER 00Z IN POST RAIN AREAS...WILL VARY BASED ON
CLOUDS AND WINDS.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  M    M    M    H    H    H    H    M    M    M    M    M
HTS CONSISTENCY  M    M    M    M    H    M    M    M    M    H    H    H
BKW CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  M    H    H    H    H    H    H    M    H    H    H    H
PKB CONSISTENCY  M    H    M    M    M    M    M    M    H    H    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 12Z WEDNESDAY...
IFR POSSIBLE IN STORMS THROUGH WEDNESDAY AFTERNOON.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR WVZ005>008-013>016-
     018-024>030-033>040-046-047.
OH...FLASH FLOOD WATCH THROUGH THIS EVENING FOR OHZ083-086-087.
KY...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR VAZ003-004.

&&

SYNOPSIS...JMV/26
NEAR TERM...KTB
SHORT TERM...26
LONG TERM...JSH
AVIATION...KTB/JMV
Hazardous weather outlook, Jul 24, 12:39 PM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1239 PM EDT TUE JUL 24 2012

KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>007-013>015-024>026-
033>036-251645-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-
DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-
LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
1239 PM EDT TUE JUL 24 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 509 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...SOUTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A POTENTIAL FOR HEAVY RAIN WEDNESDAY WHICH MAY CAUSE
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ008-016-018-027>030-037>040-046-047-251645-
JACKSON WV-ROANE-CALHOUN-CLAY-BRAXTON-GILMER-LEWIS-NICHOLAS-WEBSTER-
UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1239 PM EDT TUE JUL 24 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
INTO TONIGHT. THE PRIMARY THREAT IS DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A POTENTIAL FOR HEAVY RAIN WEDNESDAY WHICH MAY CAUSE
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ075-084-085-WVZ009>011-017-019-020-031-032-251645-
ATHENS-VINTON-MEIGS-WOOD-PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE-
HARRISON-TAYLOR-
1239 PM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT. THE PRIMARY THREAT IS DAMAGING WINDS. THERE IS ALSO A
POTENTIAL FOR HEAVY RAIN THIS AFTERNOON INTO TONIGHT...WHICH MAY
CAUSE FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A POTENTIAL FOR HEAVY RAIN WEDNESDAY WHICH MAY CAUSE
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-076-251645-
PERRY-MORGAN-WASHINGTON-
1239 PM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
INTO TONIGHT. THE PRIMARY THREAT IS DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A POTENTIAL FOR HEAVY RAIN WEDNESDAY WHICH MAY CAUSE
FLOODING.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 24, 12:40 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1240 PM EDT TUE JUL 24 2012

KYZ101>103-105-OHZ087-WVZ005-006-241715-
BOYD KY-CABELL WV-CARTER KY-GREENUP KY-LAWRENCE OH-LAWRENCE KY-
WAYNE WV-
1240 PM EDT TUE JUL 24 2012

...STRONG THUNDERSTORMS WILL AFFECT BOYD...CARTER...GREENUP...
LAWRENCE...NORTH CENTRAL LAWRENCE...NORTHERN WAYNE AND SOUTHWESTERN
CABELL COUNTIES...

AT 1239 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 19 MILES
WEST OF WEST PORTSMOUTH TO 5 MILES SOUTH OF PORTSMOUTH TO 10 MILES
NORTH OF LAKE VESUVIUS...MOVING SOUTHEAST AT 60 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR WARNOCK AROUND 1250 PM...OLIVE HILL AROUND
100 PM...GRAYSON LAKE STATE PARK AROUND 110 PM AND WILLARD AROUND 120
PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 157 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 20
IN WEST VIRGINIA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3856 8310 3873 8303 3876 8289 3859 8284
      3859 8276 3868 8277 3869 8271 3875 8270
      3876 8267 3885 8266 3885 8263 3884 8259
      3878 8258 3878 8253 3833 8218 3830 8221
      3822 8260 3819 8307 3837 8324 3842 8324

12
Special weather statement, Jul 24, 12:59 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1259 PM EDT TUE JUL 24 2012

KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013-024>026-033>035-
242100-
BOONE WV-BOYD KY-BUCHANAN VA-CABELL WV-CARTER KY-DICKENSON VA-
GREENUP KY-LAWRENCE OH-LAWRENCE KY-LINCOLN WV-LOGAN WV-MCDOWELL WV-
MINGO WV-RALEIGH WV-WAYNE WV-WYOMING WV-
1259 PM EDT TUE JUL 24 2012

...STRONG THUNDERSTORMS WILL AFFECT
BOYD...BUCHANAN...CARTER...GREENUP...LAWRENCE...LOGAN...MCDOWELL...
MINGO...NORTHEASTERN DICKENSON...SOUTH CENTRAL RALEIGH...
SOUTHWESTERN BOONE...SOUTHWESTERN CABELL...SOUTHWESTERN
LAWRENCE...SOUTHWESTERN LINCOLN...WAYNE AND WYOMING COUNTIES...

AT 1248 PM EDT...STRONG THUNDERSTORMS WERE LOCATED 10 MILES NORTH OF
CARTER CAVES STATE PARK...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THSES STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 149 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 12
IN WEST VIRGINIA.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROAD...ROUTE 119 BETWEEN
MILE MARKERS 1 AND 47.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3834 8324 3850 8319 3876 8290 3858 8282
      3866 8278 3752 8120 3730 8140 3723 8173
      3703 8214 3727 8236 3754 8198 3755 8213
      3767 8229 3795 8252 3788 8263 3796 8301
      3817 8292 3826 8316 3819 8325 3832 8334

21

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 10:56 AM EDTFlash Flood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 14 more5 hr
Jul 24, 12:59 PM EDTSpecial Weather StatementRLXLogan, McDowell, Mingo, Wayne, Wyoming4 hr
Jul 24, 1:52 PM EDTSpecial Weather StatementRLXBoone, Fayette, Kanawha, Raleigh53 min
Jul 24, 2:07 PM EDTSpecial Weather StatementRLXClay, Nicholas38 min
Jul 24, 2:45 PM EDTSpecial Weather StatementRLXFayette, Raleigh15 min
Jul 24, 2:51 PM EDTSevere Thunderstorm WarningRLXFayette, Raleigh24 min
Jul 24, 2:57 PM EDTSpecial Weather StatementRLXPocahontas, Webster63 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.